Complex Connections with Trivial Holonomy

  • Adrian Andrada
  • Maria Laura Barberis
  • Isabel Dotti
Part of the Progress in Mathematics book series (PM, volume 306)


Given an almost complex manifold (M, J), we study complex connections with trivial holonomy such that the corresponding torsion is either of type (2, 0) or of type (1, 1) with respect to J. Such connections arise naturally when considering Lie groups, and quotients by discrete subgroups, equipped with bi-invariant and abelian complex structures.


Complex flat connections Abelian connections Complex parallelizable manifolds 



We dedicate this article to Joe Wolf, whose work has inspired the research of many mathematicians in the broad field of Differential Geometry and Lie Theory. We are grateful for his important contribution to the development of our mathematics department.

The authors were partially supported by CONICET, ANPCyT and SECyT-UNC (Argentina).


  1. [1]
    I. Agricola, The Srní lectures on non-integrable geometries with torsion, Arch. Math. (Brno) 42 (2006), 5–84.Google Scholar
  2. [2]
    I. Agricola, T. Friedrich, A note on flat metric connections with antisymmetric torsion, Diff. Geom. Appl. 28 (2010), 480–487.Google Scholar
  3. [3]
    A. Andrada, M. L. Barberis, I. Dotti, Classification of abelian complex structures on 6-dimensional Lie algebras, J. London Math. Soc. 83 (2011), 232–255.Google Scholar
  4. [4]
    A. Andrada, M. L. Barberis, I. Dotti, G. Ovando, Product structures on four dimensional solvable Lie algebras, Homology, Homotopy Appl. 7(1) (2005), 9–37.Google Scholar
  5. [5]
    M. L. Barberis, I. Dotti, Hypercomplex structures on a class of solvable Lie groups, Quart. J. Math. Oxford (2) 47 (1996), 389–404.Google Scholar
  6. [6]
    M. L. Barberis, I. Dotti, Abelian complex structures on solvable Lie algebras, J. Lie Theory 14(1) (2004), 25–34.Google Scholar
  7. [7]
    S. Bromberg, A. Medina, A homogeneous space-time model with singularities, J. Math. Phys. 41 (2000), 8190–8195.Google Scholar
  8. [8]
    S. Console, A. Fino, Y. S. Poon, Stability of abelian complex structures, Internat. J. Math. 17 (4) (2006), 401–416.Google Scholar
  9. [9]
    L. A. Cordero, M. Fernández, L. Ugarte, Abelian complex structures on 6-dimensional compact nilmanifolds, Comment. Math. Univ. Carolinae 43(2) (2002), 215–229.Google Scholar
  10. [10]
    A. J. Di Scala, L. Vezzoni, Quasi-Kähler manifolds with trivial Chern holonomy, Math. Z. 271 (2012), 95–108.Google Scholar
  11. [11]
    A. J. Di Scala, J. Lauret, L. Vezzoni, Quasi-Kähler Chern-flat manifolds and complex 2-step nilpotent Lie algebras, Ann. Sc. Norm. Super. Pisa Cl. Sci. 11 (2012), 41–60.Google Scholar
  12. [12]
    I. Dotti, A. Fino, Abelian hypercomplex 8-dimensional nilmanifolds, Ann. Glob. Anal. Geom. 18 (2000), 47–59.Google Scholar
  13. [13]
    P. Gauduchon, Hermitian connections and Dirac operators, Boll. Un. Mat. Ital. Ser. VII 2 (1997), 257–288.Google Scholar
  14. [14]
    M. Guediri, Sur la complétude des pseudo-métriques invariantes à gauche sur les groupes de Lie nilpotentes, Rend. Sem. Mat. Univ. Politec. Torino 52 (1994), 371–376.Google Scholar
  15. [15]
    S. Helgason, Differential Geometry, Lie Groups and Symmetric Spaces, Academic Press, 1978.Google Scholar
  16. [16]
    N. J. Hicks, A theorem on affine connections, Illinois J. Math. 3 (1959), 242–254.Google Scholar
  17. [17]
    D. D. Joyce, Manifolds with many complex structures, Quart. J. Math. Oxford (2), 46 (1995), 169–184.Google Scholar
  18. [18]
    F. W. Kamber, Ph. Tondeur, Flat manifolds with parallel torsion, J. Diff. Geom. 2 (4) (1968), 385–389.Google Scholar
  19. [19]
    S. Kobayashi, K. Nomizu, Foundations of Differential Geometry, Vol. II, Interscience, 1969.Google Scholar
  20. [20]
    A. Lichnerowicz, Théorie globale des connexions et des groupes d’holonomie, Edizioni Cremonese, Roma, 1962.Google Scholar
  21. [21]
    C. Maclaughlin, H. Pedersen, Y. S. Poon, S. Salamon, Deformation of 2-step nilmanifolds with abelian complex structures, J. London Math. Soc. (2) 73 (2006), 173–193.Google Scholar
  22. [22]
    J. Milnor, Curvature of left-invariant metrics on Lie groups, Adv. Math. 21 (1976), 293–329.Google Scholar
  23. [23]
    I. Nakamura, Complex parallelisable manifolds and their small deformations, J. Differential Geom. 10 (1) (1975), 85–112.Google Scholar
  24. [24]
    A. Newlander, L. Nirenberg, Complex analytic coordinates in almost complex manifolds, Ann. of Math. 65 (1957), 391–404.Google Scholar
  25. [25]
    P. Petravchuk, Lie algebras decomposable as a sum of an abelian and a nilpotent subalgebra, Ukr. Math. J. 40(3) (1988), 385–388.Google Scholar
  26. [26]
    W. P. Thurston, Some simple examples of symplectic manifolds, Proc. Amer. Math. Soc. 55 (1976), 467–468.Google Scholar
  27. [27]
    M. Verbitsky, Hypercomplex manifolds with trivial canonical bundle and their holonomy, Amer. Math. Soc. Transl. Ser. 2 221 (2007).Google Scholar
  28. [28]
    H. C. Wang, Complex parallelisable manifolds, Proc. Amer. Math. Soc. 5 (1954), 771–776.Google Scholar
  29. [29]
    J. Wolf, On the geometry and classification of absolute parallelisms I, J. Diff. Geom. 6 (3) (1972), 317–342.Google Scholar
  30. [30]
    J. Wolf, On the geometry and classification of absolute parallelisms II, J. Diff. Geom. 7 (1) (1972), 19–44.Google Scholar
  31. [31]
    J. Wolf, Spaces of Constant Curvature, Publish or Perish, 1977.Google Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  • Adrian Andrada
    • 1
  • Maria Laura Barberis
    • 1
  • Isabel Dotti
    • 1
  1. 1.FaMAF-CIEMUniversidad Nacional de CórdobaCórdobaArgentina

Personalised recommendations